Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 203, NWS Fort Worth, TX

June 15, 2012Hood County, Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2012, 3:46 AM CDT for Hood County, Parker County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 3:46 AM CDT (08:46 UTC)
Expired
Jun 15, 2012, 4:24 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Hood County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS54 KFWD 150846
SVRFWD
TXC221-367-150945-
/O.NEW.KFWD.SV.W.0203.120615T0846Z-120615T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOOD COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF OAK TRAIL SHORES...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK TRAIL SHORES AROUND 355 AM...
  GRANBURY AROUND 400 AM...
  WEATHERFORD AROUND 440 AM...
  ANNETTA...ALEDO...HUDSON OAKS AND WILLOW PARK AROUND 445 AM...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 384 AND 415.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3267 9806 3283 9755 3255 9756 3254 9762
      3253 9761 3241 9762 3239 9802 3254 9807
TIME...MOT...LOC 0846Z 243DEG 13KT 3255 9792

$$


CAVANAUGH
2 follow-up statements
417 
WWUS54 KFWD 150907
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
407 AM CDT FRI JUN 15 2012

TXC221-367-150945-
/O.CON.KFWD.SV.W.0203.000000T0000Z-120615T0945Z/
HOOD TX-PARKER TX-
407 AM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN PARKER AND NORTHERN HOOD COUNTIES...

AT 405 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES 
NORTH OF OAK TRAIL SHORES...MOVING NORTHEAST AT 15 MPH. THE STORM 
STRETCHES FROM SOUTH OF WEATHERFORD TO NORTHWEST OF OAK TRAIL 
SHORES. AS OF THE LAST SCAN...IT APPEARS THAT IT MAY BE BEGINNING TO 
COLLAPSE THIS SHOULD BE WHEN THE WIND THREAT IS GREATEST. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANNETTA SOUTH...ANNETTA...ANNETTA NORTH AND ALEDO AROUND 445 AM
  CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 394 AND 415.

LAT...LON 3262 9794 3271 9794 3283 9755 3255 9756
      3255 9761 3242 9762 3240 9785 3244 9804
      3247 9804
TIME...MOT...LOC 0905Z 243DEG 13KT 3258 9785

$$
597 
WWUS54 KFWD 150924
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 AM CDT FRI JUN 15 2012

TXC221-367-150933-
/O.CAN.KFWD.SV.W.0203.000000T0000Z-120615T0945Z/
HOOD TX-PARKER TX-
424 AM CDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PARKER AND NORTHERN
HOOD COUNTIES IS CANCELLED...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 394 AND 415.

AT 423 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS NEAR 40 TO 45 MPH 
WERE STILL POSSIBLE FROM THE THUNDERSTORM. THESE WINDS WILL TRACK 
INTO TARRANT COUNTY AS WELL.

LAT...LON 3262 9794 3271 9794 3283 9755 3255 9756
      3255 9761 3242 9762 3240 9785 3244 9804
      3247 9804
TIME...MOT...LOC 0923Z 243DEG 13KT 3261 9778

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 15, 3:30 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT FRI JUN 15 2012

.AVIATION...

08Z AMENDMENTS OF 06Z TAFS...A LINE OF SHOWERS AND THUNDERSTORMS HAS
ORGANIZED NORTHWEST OF METROPLEX TAF SITES AND CONTINUES TO HOLD
TOGETHER WHILE MOVING SOUTHEAST AS OF 08Z.  THIS LINE OF SHOWERS AND
STORMS WAS MOVING SOUTHEAST AT APPROXIMATELY 20 KTS.  USED THIS
SPEED TO AMEND THE TAFS FOR THE WIND SHIFT LINE AND VICINITY THUNDER
FOR NOW...AND WILL UPDATE THE TIMING AGAIN WITH SCHEDULED 09Z
AMENDMENTS.

ASSUMING PRECIPITATION MAINTAINS ITS CURRENT COVERAGE AS IT GETS
CLOSER TO THE METROPLEX...WILL INCLUDE PRECIPITATION WITH MVFR VSBYS
IN ADDITION TO THE VCTS.  CONFIDENCE IS HIGH IN A WIND SHIFT
AFFECTING ALL METROPLEX TAF SITES FROM 0930Z TO 1030Z.  AT THIS TIME
ALL OF THIS ACTIVITY APPEARS TO BE ELEVATED OVER A STABLE COLD
LAYER/REMNANTS OF EARLIER THUNDERSTORM ACTIVITY.  THEREFORE THIS
ACTIVITY IS NOT EXPECTED TO BECOME SEVERE AS IT MOVES OVER METROPLEX
AREA TAF SITES.  WILL CONTINUE TO MONITOR RADAR TRENDS AND WILL
UPDATE THE AVIATION DISCUSSION IF ANY MAJOR CHANGE IN THE FORECAST
IS NECESSARY.

CAVANAUGH

&&

.DISCUSSION...
MANY MODELS CONTINUE TO OVER-STABILIZE THE ATMOSPHERE...AND ONCE
AGAIN THE RESULT IS THAT THE ATMOSPHERE RETAINS ENOUGH
INSTABILITY TO SUPPORT CONVECTION. THE SHORT WAVE FEATURES
ASSOCIATED WITH THESE SYSTEMS ARE WEAK...AND IT MAY BE THAT THE
SMOOTHING SCHEMES USED IN MODEL INITIATION ARE DESTROYING THESE
FEATURES THAT ARE PRODUCING WEATHER.

FOR TODAY...THE TTU WRF AND 00Z GFS COMPLETELY MISSED THE ONGOING
CONVECTION. THE HRRR IS NOT AVAILABLE. THE RAP/RUC FAILED TO
ADVECT THE STORMS INTO OUR AREA. OUN WRF AND NCEP 4KM WRF BOTH
FORECAST THE NOCTURNAL CONVECTION TO CONTINUE INTO NORTH TEXAS.
THE NAM PRODUCED NO PRECIPITATION TODAY...BUT CROSS SECTION
ANALYSIS SHOWS INSTABILITY AND MOISTURE ABOVE THE MORNING
INVERSION AND SO IT DOES SUPPORT THE POTENTIAL FOR CONVECTION.
ANOTHER FACTOR IS THE MCV THAT IS CURRENTLY CENTERED JUST WEST OF
FREDERICK AND SHOULD TRACK ACROSS SOUTHERN OKLAHOMA. ANY FORCING
FOR LIFT GENERATED BY THIS FEATURE WILL LIKELY NOT BE RESOLVED IN
THIS MORNING/S MODELS. IT MAY BE THAT WEDNESDAY AFTERNOON/S MCV
THAT TRACKED SIMILARLY TO THIS ONE HAD AN INFLUENCE ON THE NORTH
TEXAS CONVECTION THAT PRODUCED THE LARGE HAIL. THUS I HAVE KEPT
POPS ACROSS THE ENTIRE CWA THIS MORNING AND THE EASTERN THIRD
THIS AFTERNOON. WITH DEW POINTS IN THE LOW TO MID 70S...IT WILL
NOT TAKE MUCH FORCING TO DESTABILIZE THIS ATMOSPHERE.

I CONTINUED THE LOW POPS IN THE SOUTHEAST FOR SATURDAY
AFTERNOON...THEN IT APPEARS THAT NORTH TEXAS WILL REMAIN DRY
THROUGH MONDAY. THE TROPICAL DISTURBANCE THAT WILL MOVE ACROSS THE
GULF EARLY NEXT WEEK STILL HAS THE POTENTIAL TO PRODUCE PRECIP
ACROSS THE SOUTHERN CWA ON TUESDAY AND WEDNESDAY. THIS SCENARIO
IS SUPPORTED BY BOTH THE GFS AND ECMWF. BY THURSDAY...MODELS START
TO DIVERGE. THE GFS NOW TAKES THE TROPICAL DISTURBANCE ON A MUCH
MORE NORTHERN TRACK AND RECURVES IT ACROSS NORTH TEXAS FRIDAY AND
SATURDAY. THE ECMWF HOLDS THE SUBTROPICAL RIDGE TO THE NORTH OF
THE TROPICAL SYSTEM AND SHUNTS IT WESTWARD INTO MEXICO. IF THE GFS
IS RIGHT...THE LATE WEEK TIME PERIODS WILL BE WET BUT SINCE THIS
IS A NEW WRINKLE I WILL STICK WITH CONTINUITY AND ADD NO POPS TO
THE FORECAST. IF THE ECMWF STARTS TO AGREE WITH THAT TRACK...THE
LATER FORECASTS WILL LIKELY BE ADDING POPS LATE NEXT WEEK. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  94  74  93  72  94 /  30  10  10   5   5
WACO, TX              95  74  93  73  96 /  20  10  10  10  10
PARIS, TX             90  72  90  71  92 /  20  10  10  10  10
DENTON, TX            93  74  93  72  93 /  30  10  10   5   5
MCKINNEY, TX          92  73  92  72  94 /  30  10  10  10  10
DALLAS, TX            94  74  93  72  94 /  30  10  10   5   5
TERRELL, TX           93  73  92  71  93 /  20  10  10  10  10
CORSICANA, TX         92  74  92  72  94 /  20  10  20  10  10
TEMPLE, TX            92  75  91  74  93 /  20  10  10   5  10
MINERAL WELLS, TX     93  74  93  72  94 /  30  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 14, 9:41 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT THU JUN 14 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
941 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS NORTHWEST OF A COMANCHE...
MINERAL WELLS...DENTON...SHERMAN LINE...MAINLY AFTER MIDNIGHT.
A FEW SEVERE STORMS CONTAINING DAMAGING STRAIGHT-LINE WINDS...
LARGE HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE WEST OF A BOWIE
TO MINERAL WELLS LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON
ALONG AND SOUTHEAST OF A CAMERON...CORSICANA...CANTON LINE. T

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TUESDAY ALONG AND
SOUTHEAST OF LAMPASAS TO CANTON LINE...WITH A SLIGHT CHANCE EAST
OF A BONHAM...TO DALLAS...TO KILLEEN LINE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY NEED TO BE REQUESTED OVERNIGHT...WEST OF A
BOWIE TO MINERAL WELLS LINE.

05/

In the hours before

Special weather statement, Jun 15, 12:33 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 AM CDT FRI JUN 15 2012

TXZ100-115-150600-
STEPHENS TX-YOUNG TX-
1233 AM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY
  YOUNG COUNTY

AN OUTFLOW BOUNDARY HAS SURGED OUT WELL AHEAD OF THUNDERSTORMS
APPROACHING YOUNG AND STEPHENS COUNTY.  AS THIS BOUNDARY MOVES INTO
YOUNG AND STEPHENS COUNTIES FROM THE NORTHWEST...IT WILL CAUSE WINDS
TO SHIFT TO THE NORTHWEST AND GUST TO 40 TO 50 MPH.  WINDS ARE
EXPECTED TO DIMINISH TO 30 TO 40 MPH AFTER THE BOUNDARY HAS PASSED.
MODERATE RAINFALL WILL EVENTUALLY FOLLOW IN BEHIND THE OUTFLOW
BOUNDARY LIKELY 15 TO 20 MINUTES AFTER THE WIND HAS SHIFTED.

CITIES IN THE PATH OF THESE STORMS INCLUDE
BRECKENRIDGE...GRAHAM...OLNEY...CRYSTAL FALLS...GUNSIGHT AND
NECESSITY.

LAT...LON 3292 9911 3296 9909 3297 9896 3340 9896
      3341 9849 3338 9842 3318 9842 3296 9849
      3295 9857 3286 9857 3251 9872 3252 9911
TIME...MOT...LOC 0527Z 301DEG 28KT 3336 9884 3296 9911

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:33 AM CDTSpecial Weather StatementFWDStephens, Young27 min
Jun 15, 4:22 AM CDTSpecial Weather StatementFWDDenton23 min
Jun 15, 4:39 AM CDTSpecial Weather StatementFWDTarrant36 min
Jun 15, 4:54 AM CDTSpecial Weather StatementFWDTarrant36 min
Jun 15, 5:09 AM CDTSpecial Weather StatementFWDJohnson36 min
Jun 15, 5:18 AM CDTAreal Flood AdvisoryFWDTarrant117 min
Jun 15, 5:25 AM CDTSpecial Weather StatementFWDDallas35 min
Jun 15, 5:57 AM CDTSpecial Weather StatementFWDDallas33 min
Jun 15, 6:25 AM CDTAreal Flood AdvisoryFWDDallas2 hr
Jun 15, 8:27 AM CDTSpecial Weather StatementFWDPalo Pinto33 min
Jun 15, 9:27 AM CDTSpecial Weather StatementFWDErath33 min
Jun 15, 12:07 PM CDTSpecial Weather StatementFWDLamar23 min
Jun 15, 6:34 PM CDTSpecial Weather StatementFWDLamar26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.